MAUDE Adverse Event Report: SYNTHES MEZZOVICO 2.4MM TI VA-LCP 2-COL DSTL RADPL NRW 6H HD/2H SHAFT/LT; PLATE,FIXATION,BONE

SYNTHES MEZZOVICO 2.4MM TI VA-LCP 2-COL DSTL RADPL NRW 6H HD/2H SHAFT/LT; PLATE,FIXATION,BONE
Catalog Number 04.111.521
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional narrative: patient dob & weight not provided for reporting.Additional product code: hwc.Device malfunctioned intra-operatively and was not implanted / explanted.A 2.4mm variable angle locking screw part, lot unknown, qty (1).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review for: part #04.111.521, lot #l204229; manufacturing site: mezzovico; manufacturing date: 25 nov.2016.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent surgery on (b)(6) 2017 for a left distal radius fracture.It was described that the surgeon implanted the first four screws without incident but as he was inserting the 5th screw into the most distal ulna screw hole of the 2.4mm variable angle locking compression plate (lcp), two column distal radius plate, the locking mechanism on the plate failed.As a result, the surgeon had to remove the five implanted 2.4mm variable angle locking screws and the plate.The plate was replaced with the same type of plate and the surgeon replanted the first five screws and added a sixth screw.There was a 15 to 20 minute delay in the surgery due to the issue.It was reported that the surgery was completed successfully and the patient was stable.This complaint is for one device.Concomitant device: 2.4mm variable angle locking screw (part #unknown, lot #unknown, quantity 1).This report is 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device.One 2.4mm ti va-lcp 2 column distal radius plate, narrow, 6 hole head/2 hole shaft, left (part number 04.111.521 / lot number l204229) was received with the complaint category of ¿device interaction: does not fit with other parts.¿ the complaint condition is confirmed.The plate was received with visible damage to the left distal variable angle locking hole.There was noted scraping of the distal edge as well as damage to the inner threads and surface.A screw would not lock as intended in the current condition.No definitive root cause was able to be determined.A visual inspection, functional test, and drawing review were performed as part of this investigation.The returned part was determined to be suitable for the intended use when employed as recommended.The returned plate is part of the 2.4mm variable angle (va) locking compression pate (lcp) distal radius system and referenced in the 2.4mm va lcp distal radius system technique guide.The complaint condition is concerning the locking mechanism of one of the distal holes in the plate.These holes are variable angle locking holes which allow for screw insertion within a 30 degree cone around the central axis by providing four columns of threads between the plate and screw forming a fixed-angle construct.The remainder of the plate shows wear consistent with use.Thus, based on the damage, the complaint condition is confirmed and consistent with the reported condition as a screw would not lock as intended in the current condition.Replication of the complaint condition is not applicable as the mating screw was not received and the plate threads are already damaged.Based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed.--va-lcp two column distal radius plate 2.4.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.(all dimensional inspections completed with calipers).No definitive root cause was able to be determined as circumstances surrounding the event are unknown.However, there was noted scraping of the distal edge of the variable angle locking hole as well as damage to the inner threads and surface which would not be expected from recommended use.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TI VA-LCP 2-COL DSTL RADPL NRW 6H HD/2H SHAFT/LT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6297975
Report Number1000562954-2017-10006
Device Sequence Number932639
Product Code HRS
UDI-Device Identifier10886982101563
UDI-Public(01)10886982101563(10)L204229
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K092556
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.111.521
Device Lot NumberL204229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date03/08/2017
Patient Sequence Number1
Patient Age69 YR